Imbrevica rash: Hello everyone! Up was taking... - CLL Support

CLL Support

16,701 members27,025 posts

Imbrevica rash

Art2018
Art2018

Hello everyone! Up was taking Imbrevica for 4 months and then a rash appeared. No prednisone or topical prednisone has helped. It's almost 70 days now. My doctor discontinued it on the 15th day but it just fades and returns. My dermatologist has suggested light therapy and topical prednisone. I've had 3 rounds of Gazyva. It has started a new bright red rash. I want to stop everything until this clears. The Gazyva has made all my numbers normal except my plateles; they never recovered from FCR that I had in 2010 -11.

I'm thinking of talking to my doctor about Ventalexa with Rituxan.

I need to stop this rash because; it has interfered with my quality of life. No summer fun with friends and family.

Some spots are as big as nickels and quarters it's hideous. My son is getting married in October and I need to buy a formal long gown. I'm up for hours at night thinking of this. I would appreciate any help. Thank you

10 Replies
oldestnewest

lankisterguy - I hope he picks up on your post. He has had all kinds of skin issues related to treatment.

PaulaS
PaulaSVolunteer

Hi Art,

I was sorry to hear about your rash. I can empathise, because I too have had problems with rashes.

The first one started a few months after starting Ibrutinib. It was on my face - red/brown blotches that looked strange but weren’t itchy. After being prescribed a steroid skin cream and reducing my Ibrutinib dose from 3 or 2 capsules, it faded away. But it’s left some small brown blotches that can look as if I haven’t washed my face properly.

The next rash started a couple of months after the first one, and appeared a few days after I started taking Co-Trimoxazole (as a prophylactic antibiotic).

This rash was much worse, with lots of raised red spots on my arms, neck and shoulders (but not my face). The itching was so bad it would sometimes keep me awake at night. My whole left arm became red and slightly swollen. It was hot to the touch, and we wondered if I was getting cellulitis. However, after stopping the Co-Trimoxazole, it very slowly (over about 6 weeks) eased off.

I was not on Gazyva, like you are, and our situations are somewhat different. But I can understand your frustration and relate to the way your rash interferes with quality of life, especially as you think towards your son’s wedding in October.

I do hope you find some answers soon.

In my case, the worst rash seemed to be prompted by adding an antibiotic to the equation, and I wonder if you too might be taking any other medications that are adding to the problem?

I also noticed that going out in the sun made things much worse – even though I covered up with long sleeves and a big hat, and used sunscreen. I’m still avoiding the sun as much as possible, which has been rather sad this lovely summer (in the UK).

Do let us know how you get on.

Wishing you well,

Paula.

Art2018
Art2018 in reply to PaulaS

Thanks Paula you are very kind.

I had THE RASH too. Not pleasant, almost debilitating. I went to Zydelig and did well for over 15 months. Acalabrutinib must be on the horizon soon and may not have such off target effects.

Art2018
Art2018 in reply to mnmnewtons

Thank you for your input. I have read that Acalabratinib brings the same problems as Ibutinib. They have the same composition. Venetoclax is one of my docs consideration if I need it in the future. Good luck and goid health.

I had blistering rashes appear 7 weeks after staring IB at 280mg/day. After pausing it four times and even trying IB at 140mg/day I and my oncologist gave up on it. He prescribed Acalabrutinib / Calquence, it was approved under Medicare part D and I'm now waiting to see if I can get assistance to cover the co-pay (I haven't seen how much it is but I know it will be high). It's only approved for MCL, not CLL, but a phase I/II safety study was completed last year and phase III studies are under way. More than a few doctors are prescribing it 'off-label' for patients that fail on IB. A few members have posted on here about their success with it.

It's probably worth discussing this option with your doctor.

Good luck with your future treatment and the upcoming wedding.

Bill

Art2018
Art2018 in reply to bhayes84

Thank you for responding. Please keep us up to date on your progress. Best of luck to you.

I wish I had some answers too as i started getting a rash on my forehead during Gazyva treatments and it has continued to spread throughout my body even though I've been off treatments for 18 months. The conclusion is that the lymphoma and or treatment has changed my immune system and I am allergic to many substances that I wasn't previously. I've used so many topical drugs that help a bit but I'm itching constantly. The docs say that this is not common with lymphoma, but what I'm hearing is more and more of us are dealing with itchy skin! It's definitely a quality of life issue for me.

Art2018
Art2018 in reply to skinkade

Thank you for responding. I'm so sorry to hear about your rash.

I don't know the answer to all this. When I had FCR nothing like this happened.

My doctor also talked about Cart T cell . I want to wait until they improve the outcome and then go to Philadelphia to have it done.

Good luck to you and keep me posted about your health.

Ro

skinkade
skinkade in reply to Art2018

Thanks, I'll likely be starting a Bendamustine Gazyva treatment soon so it will be interesting to see what that does. Thx!

You may also like...